Hi all, I'm a paramedic (but aspiring nurse) and had a call the other day which I can't stop thinking about...I get too curious sometimes. This is also something I think that hospital staff will know more about since they see the patient's long term so if any of you have had a patient like this and know the substance, please let me know!
Summary is, this elderly gentleman from an independent living facility was vomiting for 2-3 hours every day at the same time when he took this "special potion" (in his words) that gives him powers to tell the future. Facility staff say he has always been very with reality and that he has recently changed to his current state...schizophrenia? Alzheimer's? etc.? He is healthy for the most part but has a few physical ailments from an accident, so I'm not kidding this guy is not on a single med!! This indicates to me that whatever he was taking as his "potion" was OTC or otherwise easily accessible. I cannot think of a easily accessible single thing that can foolproof cause vomiting like that every. single. time. Yes, nausea is a side effect of many drugs or substances, but vomiting?? And every time? But also not seeming to do anything else? That's what puzzles me. I've been internet crazy trying to figure this out but cannot. His vitals were somewhat around this if it helps:
Temp: 37.2 C
Other than the vomiting, no other S/S whatsoever! Ideas?